Alert archive / California / Winter Storm Warnings in 2017
Winter Storm Warning 1, NWS San Diego, CA
NWS San Diego, CA issued this winter storm warning at Jan 11, 2017, 1:07 PM PST for Riverside County, San Bernardino County, California. It took effect at Jan 12, 2017, 6:00 AM PST. It was in force for 16 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 11, 2017, 1:07 PM PST (21:07 UTC)
- In effect from
- Jan 12, 2017, 6:00 AM PST
- Expired
- Jan 12, 2017, 10:00 PM PST
- In force
- 16 hr
- Issued by
- NWS San Diego, CA
The radar
The Santa Ana Mts radar (KSOX), 152 km from the middle of the area, began a volume at 21:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 12, 5:57 PM PST | HEAVY SNOW 7 | 3 Sw Lake Arrowhead, CA | HEAVY SNOW OF 7 WAS REPORTED NEARBY AT TWIN PEAKS. CHP REPORTED DOWNED TREE BLOCKING FERNROCK RD, LIKELY DUE TO THE WEIGHT OF THE HEAVY, WET SNOW. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 9.1 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 556 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
175 WWUS46 KSGX 112107 WSWSGX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 107 PM PST WED JAN 11 2017 ...WINTER STORM TO BRING HIGH ELEVATION MOUNTAIN SNOW THURSDAY... .A WINTER STORM OVER THE PACIFIC NORTHWEST WILL MOVE SOUTHWARD DOWN THE CALIFORNIA COAST THURSDAY AND FRIDAY. DEEP MOISTURE IN SOUTHWEST FLOW AHEAD OF THE LOW WILL BRING RAIN AND HIGH ELEVATION MOUNTAIN SNOW THURSDAY. SNOW LEVELS WILL BE AT OR ABOVE 6000 FEET DURING THE PEAK OF THE EVENT THURSDAY WHEN PERIODS OF HEAVY SNOW ARE LIKELY. SNOW AMOUNTS OF 5 TO 10 INCHES ARE EXPECTED BETWEEN 6000 AND 8000 FEET...WITH 10 INCHES OR MORE ABOVE 8000 FEET. THE HEAVY SNOW AND DENSE FOG WILL MAKE TRAVEL DIFFICULT ABOVE THE SNOW LINE. THE SNOW WILL TAPER OFF TO SNOW SHOWERS THURSDAY NIGHT. CAZ055-056-120600- /O.NEW.KSGX.WS.W.0001.170112T1400Z-170113T0600Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- INCLUDING THE FOLLOWING LOCATIONS...BIG BEAR CITY... BIG BEAR LAKE...RUNNING SPRINGS...WRIGHTWOOD 107 PM PST WED JAN 11 2017 ...WINTER STORM WARNING IN EFFECT FROM 6 AM TO 10 PM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 6 AM TO 10 PM PST THURSDAY. * SNOW LEVELS...6000 FEET THURSDAY...LOWERING TO 4500 FEET THURSDAY NIGHT. * TIMING...LIGHT SNOW BEGINNING EARLY THURSDAY MORNING WITH PERIODS OF HEAVY SNOW BETWEEN 10 AM AND 6 PM THURSDAY AFTERNOON. TURNING COLDER THURSDAY EVENING WITH SNOW TAPERING TO SNOW SHOWERS. * SNOW ACCUMULATIONS... 1 TO 5 INCHES BETWEEN 5000 AND 6000 FEET. 5 TO 10 INCHES BETWEEN 6000 AND 8000 FEET. 10 TO 15 INCHES ABOVE 8000 FEET. * WINDS...SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 40 MPH. * VISIBILITY...BELOW A QUARTER MILE IN HEAVY SNOW AND DENSE FOG. * IMPACTS...SNOW COVERED ROADS ABOVE THE SNOW LINE WILL MAKE TRAVEL DIFFICULT IN THE SAN BERNARDINO MOUNTAINS AND THE SAN JACINTO MOUNTAINS. CHAIN REQUIREMENTS ARE LIKELY. LOW VISIBILITY IN DENSE FOG. * OUTLOOK...SNOW SHOWERS WILL TAPER OFF AND END THURSDAY NIGHT. SNOW SHOWERS ARE AGAIN POSSIBLE FRIDAY NIGHT INTO SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ MOEDE
5 follow-up statements
849 WWUS46 KSGX 120524 WSWSGX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 924 PM PST WED JAN 11 2017 ...WINTER STORM TO BRING HIGH ELEVATION MOUNTAIN SNOW THURSDAY... .A WINTER STORM OVER THE PACIFIC NORTHWEST WILL MOVE SOUTHWARD DOWN THE CALIFORNIA COAST THURSDAY AND FRIDAY. DEEP MOISTURE IN SOUTHWEST FLOW AHEAD OF THE LOW WILL BRING RAIN AND HIGH ELEVATION MOUNTAIN SNOW THURSDAY. SNOW LEVELS WILL BE AT OR ABOVE 6000 FEET DURING THE PEAK OF THE EVENT THURSDAY WHEN PERIODS OF HEAVY SNOW ARE LIKELY. SNOW AMOUNTS OF 5 TO 10 INCHES ARE EXPECTED BETWEEN 6000 AND 8000 FEET...WITH 10 INCHES OR MORE ABOVE 8000 FEET. HEAVY SNOW AND DENSE FOG WILL MAKE TRAVEL DIFFICULT ABOVE THE SNOW LINE. THE SNOW WILL TAPER OFF TO SNOW SHOWERS THURSDAY NIGHT. CAZ055-056-121600- /O.CON.KSGX.WS.W.0001.170112T1400Z-170113T0600Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- INCLUDING THE FOLLOWING LOCATIONS...BIG BEAR CITY... BIG BEAR LAKE...RUNNING SPRINGS...WRIGHTWOOD 924 PM PST WED JAN 11 2017 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 6 AM TO 10 PM PST THURSDAY... * SNOW LEVELS...6000 FEET THURSDAY...LOWERING TO 4500 FEET THURSDAY NIGHT. * TIMING...LIGHT SNOW BEGINNING EARLY THURSDAY MORNING WITH PERIODS OF HEAVY SNOW BETWEEN 10 AM AND 6 PM THURSDAY AFTERNOON. TURNING COLDER THURSDAY EVENING WITH SNOW TAPERING TO SNOW SHOWERS. * SNOW ACCUMULATIONS... 1 TO 5 INCHES BETWEEN 5000 AND 6000 FEET. 5 TO 10 INCHES BETWEEN 6000 AND 8000 FEET. 10 TO 15 INCHES ABOVE 8000 FEET. * WINDS...SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 40 MPH. * VISIBILITY...BELOW A QUARTER MILE IN HEAVY SNOW AND DENSE FOG. * IMPACTS...SNOW COVERED ROADS ABOVE THE SNOW LINE WILL MAKE TRAVEL DIFFICULT IN THE SAN BERNARDINO MOUNTAINS AND THE SAN JACINTO MOUNTAINS. CHAIN REQUIREMENTS ARE LIKELY. LOW VISIBILITY IN DENSE FOG. * OUTLOOK...SNOW SHOWERS WILL TAPER OFF AND END THURSDAY NIGHT. SNOW SHOWERS ARE AGAIN POSSIBLE FRIDAY NIGHT INTO SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ GREGORIA
200 WWUS46 KSGX 121045 WSWSGX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 245 AM PST THU JAN 12 2017 ...WINTER STORM TO BRING HIGH ELEVATION MOUNTAIN SNOW TODAY AND TONIGHT... .A WINTER STORM WILL MOVE THROUGH SOUTHERN CALIFORNIA TODAY AND TONIGHT. THE HEAVIEST SNOW WILL OCCUR AT THE HIGHER ELEVATIONS DURING THE TODAY. SCATTERED LIGHT SNOW SHOWERS WILL CONTINUE IN ALL THE MOUNTAINS THROUGH FRIDAY NIGHT. CAZ055-056-121530- /O.CON.KSGX.WS.W.0001.170112T1400Z-170113T0600Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- INCLUDING THE FOLLOWING LOCATIONS...BIG BEAR CITY... BIG BEAR LAKE...RUNNING SPRINGS...WRIGHTWOOD 245 AM PST THU JAN 12 2017 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 10 PM PST THIS EVENING... * SNOW LEVELS...6000 FEET TODAY...5000 FEET THIS EVENING...AND 4000 FEET BY FRIDAY MORNING. * TIMING...LIGHT SNOW THIS MORNING WITH WIDESPREAD SNOW AND PERIODS OF HEAVY SNOW DURING THE DAY. WIDESPREAD SNOW DECREASING TO SCATTERED SHOWERS TONIGHT. * SNOW ACCUMULATIONS... UP TO 4 INCHES BETWEEN 5000 AND 6000 FEET. 5 TO 8 INCHES BETWEEN 6000 AND 8000 FEET. 8 TO 14 INCHES ABOVE 8000 FEET. * WINDS...SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 40 MPH. * VISIBILITY...AREAS BELOW A QUARTER MILE IN HEAVY SNOW AND DENSE FOG. * IMPACTS...SNOW COVERED ROADS ABOVE THE SNOW LINE WILL MAKE TRAVEL DIFFICULT IN THE SAN BERNARDINO MOUNTAINS AND THE SAN JACINTO MOUNTAINS. CHAIN REQUIREMENTS ARE POSSIBLE ON THE HIGHER MOUNTAIN ROADS. LOW VISIBILITY IN DENSE FOG. * OUTLOOK...SNOW WILL TAPER OFF TONIGHT. SCATTERED LIGHT SNOW SHOWERS WILL CONTINUE THROUGH FRIDAY NIGHT...BUT ADD LITTLE ADDITIONAL ACCUMULATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ MM
100 WWUS46 KSGX 121543 WSWSGX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 743 AM PST THU JAN 12 2017 ...WINTER STORM TO BRING HIGH ELEVATION MOUNTAIN SNOW TODAY... .A WINTER STORM WILL BRING PERIODS OF HEAVY SNOW ABOVE 6000 FEET TODAY...MOST WIDESPREAD BETWEEN 10 AM AND 6 PM. SNOW COMBINED WITH DENSE FOG WILL CREATE HAZARDOUS DRIVING CONDITIONS. THE SNOW WILL TRANSITION TO SCATTERED SNOW SHOWERS THIS EVENING. CAZ055-056-130100- /O.CON.KSGX.WS.W.0001.000000T0000Z-170113T0600Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- INCLUDING THE FOLLOWING LOCATIONS...BIG BEAR CITY... BIG BEAR LAKE...RUNNING SPRINGS...WRIGHTWOOD 743 AM PST THU JAN 12 2017 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * SNOW LEVELS...6000 FEET TODAY...5000 FEET THIS EVENING...AND 4000 FEET BY FRIDAY MORNING. * TIMING...LIGHT SNOW THIS MORNING WITH WIDESPREAD SNOW AND PERIODS OF HEAVY SNOW DURING THE DAY. WIDESPREAD SNOW DECREASING TO SCATTERED SHOWERS TONIGHT. * SNOW ACCUMULATIONS... 1 TO 5 INCHES BETWEEN 5000 AND 6000 FEET. 5 TO 10 INCHES BETWEEN 6000 AND 8000 FEET. 10 TO 15 INCHES ABOVE 8000 FEET. * WINDS...SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 40 MPH. * VISIBILITY...BELOW A QUARTER MILE IN HEAVY SNOW AND DENSE FOG. * IMPACTS...SNOW COVERED ROADS ABOVE THE SNOW LINE WILL MAKE TRAVEL DIFFICULT IN THE SAN BERNARDINO MOUNTAINS AND THE SAN JACINTO MOUNTAINS. CHAIN REQUIREMENTS ARE POSSIBLE ON THE HIGHER MOUNTAIN ROADS. LOW VISIBILITY IN DENSE FOG. * OUTLOOK...SNOW WILL TAPER OFF TO SHOWERS TONIGHT. SCATTERED LIGHT SNOW SHOWERS AGAIN FRIDAY NIGHT WITH AN INCH OR TWO OF ADDITIONAL ACCUMULATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ MOEDE
961 WWUS46 KSGX 130036 WSWSGX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 436 PM PST THU JAN 12 2017 ...WINTER STORM TO CONTINUE TO BRING MOUNTAIN SNOW THIS EVENING... .A WINTER STORM WILL BRING PERIODS OF HEAVY SNOW TO THE MOUNTAINS WITH THE SNOW LEVEL TO AROUND 5000 FEET THIS EVENING. THE HEAVIEST SNOW ACCUMULATIONS WILL OCCUR ABOVE 6000 FEET. SNOW COMBINED WITH DENSE FOG WILL CREATE HAZARDOUS DRIVING CONDITIONS. THE SNOW WILL TRANSITION TO SCATTERED SNOW SHOWERS FROM WEST TO EAST THIS EVENING. CAZ055-056-130600- /O.CON.KSGX.WS.W.0001.000000T0000Z-170113T0600Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- INCLUDING THE FOLLOWING LOCATIONS...BIG BEAR CITY... BIG BEAR LAKE...RUNNING SPRINGS...WRIGHTWOOD 436 PM PST THU JAN 12 2017 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * SNOW LEVELS...5000 FEET THIS EVENING...AND 4000 FEET BY FRIDAY MORNING. * TIMING...WIDESPREAD SNOW DECREASING TO SCATTERED SNOW SHOWERS BY LATE EVENING. * SNOW ACCUMULATIONS... 1 TO 5 INCHES BETWEEN 5000 AND 6000 FEET. 5 TO 10 INCHES BETWEEN 6000 AND 8000 FEET. 10 TO 15 INCHES ABOVE 8000 FEET. * WINDS...SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 40 MPH. * VISIBILITY...BELOW A QUARTER MILE IN HEAVY SNOW AND DENSE FOG. * IMPACTS...SNOW COVERED ROADS ABOVE THE SNOW LINE WILL MAKE TRAVEL DIFFICULT IN THE SAN BERNARDINO MOUNTAINS AND THE SAN JACINTO MOUNTAINS. CHAIN REQUIREMENTS ARE POSSIBLE ON THE HIGHER MOUNTAIN ROADS. LOW VISIBILITY IN DENSE FOG. * OUTLOOK...SNOW WILL TAPER OFF TO SNOW SHOWERS TONIGHT. SCATTERED LIGHT SNOW SHOWERS AGAIN FRIDAY NIGHT WITH AN INCH OR TWO OF ADDITIONAL ACCUMULATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ GREGORIA
056 WWUS46 KSGX 130550 WSWSGX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 950 PM PST THU JAN 12 2017 CAZ055-056-130700- /O.EXP.KSGX.WS.W.0001.000000T0000Z-170113T0600Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- INCLUDING THE FOLLOWING LOCATIONS...BIG BEAR CITY... BIG BEAR LAKE...RUNNING SPRINGS...WRIGHTWOOD 950 PM PST THU JAN 12 2017 ...WINTER STORM WARNING WILL EXPIRE AT 10 PM PST THIS EVENING... THE WIDESPREAD HEAVY SNOW HAS ENDED ACROSS THE AREA WITH ONLY LIGHT ADDITIONAL SNOWFALL ANTICIPATED. THEREFORE...THE WINTER STORM WARNING WILL BE ALLOWED TO EXPIRE AT 10 PM PST THIS EVENING. HOWEVER...MOTORISTS ARE URGED TO DRIVE WITH EXTRA CARE THROUGH FRIDAY MORNING AS ROADS WILL CONTINUE TO BE SNOW COVERED AND SLIPPERY. $$ GREGORIA
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this winter storm warning went out at Jan 11, 9:45 AM PST, 3 hours 22 minutes earlier.
Area forecast discussion, Jan 11, 9:45 AM PST, 3 hours 22 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
945 AM PST Wed Jan 11 2017
.SYNOPSIS...
Rain will change to showers this afternoon with the passage of a
weather system. Highest rain totals will be in the San Bernardino
Mountains. On Thursday a colder storm will bring more rain and lower
snow levels through Friday with several inches of snow above 6000
feet. Dry over the weekend with increasing offshore flow. High
pressure will slowly build over the west early next week for dry
weather and gradual warming.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
There is a large north-south precip gradient today with highest
amounts in the San Bernardino Mountains and Foothills, but very
little rain in southern San Diego County. 24-hour rain totals
through 8 AM today ranged from 1.5-2.00" in the SBD mountains, with
rain total falling off to around 0.25-0.50" in the northern IE, and
from 0.01 to 0.25" farther south. Snow levels were very high, above
8000 feet. Light rain was falling at Big Bear (el 6800') with a
temperature of 38F. The light rain will move southeast this morning
and transition to showers this afternoon.
The 12Z NKX sounding showed saturation to 8000 feet, and areas of
dense fog will affect the mountains today with vis less than 1/4
mile at times. The weak shortwave aloft passes by this evening with
drier air briefly filling in for a brief respite from the rain
in most areas. Mountain fog will lift in most areas tonight.
Fast on its heels will be a colder, more amplified trough on
Thursday that will bring more rain. A PW plume of 1" streams into
Southern California in the southwest flow ahead of the trough with
the bulk of the precip falling on Thursday. Dense fog is again
likely in the mountains Thursday.
The trough evolves into a closed low over central CA Thursday
afternoon, then drifts south over the SoCal coastal waters Friday.
This storm will be a little colder than the current system with wet
bulb zero temperatures around 6000 feet. Several inches of snow are
likely above 6000 feet and a Winter Weather Advisory may be needed
for the SBD and RIV County Mountains.
On Friday night the low continues its journey southward toward Baja.
Showers will end in most areas Friday morning, but wrap around
moisture from the east will keep isolated showers going into
the afternoon, mostly in the mountains and deserts.
Rainfall for Thursday and Friday storms are for 0.25 to 0.50 inches
in the coastal and valley areas, from 0.75 to 2.0 inches in the
mountains, and less than 0.25 inch in the deserts. Snowfall amounts
above 6000 feet are forecast to be from 4 to 8 inches with up to a
foot in the highest peaks.
Over the weekend skies will clear under dry northerly flow and temps
will begin to rebound. Some foothills could experience brisk
offshore winds. Long range models show dry, mild weather Monday
through Wednesday followed by a trough and another chance for rain
later next week.
&&
.AVIATION...
111624Z...Through 2100 UTC...Multiple BKN-OVC cloud decks in the
1000-8000 ft msl layer over and west of the mountains with numerous-
sct light to locally moderate showers, mountain obscuration of
coastal slopes, areas of 3-5 sm vis, and local vis/cigs AOB 2 sm/800
ft agl in the heavier showers, while the deserts have SCT-BKN clouds
in the 5000-8000 ft msl layer and mostly unrestricted vis with only
an isol -SHRA or two possible (mainly in the high deserts). 2100-
12/0900 UTC...Decreasing showers from northwest through southeast
over and west of the mountains, with clouds becoming SCT in the 1000-
5000 ft msl layer, locally BKN cigs, isol light showers and local
mountain obscuration. Meanwhile, BKN clouds AOA 20000 ft msl layer
and unrestricted vis continuing in the deserts. After 12/0900 UTC...
showers increasing again from northwest through southeast with
vis/cigs lowering again.
SW to W winds 25-35 kt with gusts 40-50 kt over the ridges, desert
slopes of the mountains, and through/below the passes will result in
stg-svr uddfs/llws over and E of the mountains through 12/0300 UTC.
Winds and associated uddfs/llws will diminish 12/0300-1500 UTC.
&&
.MARINE...
A couple weather systems moving through the region will bring
periods of showers through Friday and some breezy southwest to west
winds nearing 20 kt at times. Also, there is a slight chance of
thunderstorms over the coastal waters Thursday afternoon and
evening.
&&
.BEACHES...
High tides will peak at 6.7-6.8 feet along the open coast around 7-9
am this morning and Thursday morning. Surf will be small this
morning, but a 7 ft/12 second west swell will produce surf of 3-5 ft
on Thursday and bring a higher risk of minor tidal overflow. A Beach
Hazard Statement remains in effect. There is also the small
potential for lightning at the beaches Thursday afternoon and
evening.
&&
.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Wind Advisory until 7 PM PST this evening for Apple and Lucerne
Valleys-Riverside County Mountains-San Bernardino County
Mountains-San Diego County Deserts-San Diego County
Mountains-San Gorgonio Pass Near Banning.
Beach Hazards Statement through Thursday morning for
Orange County Coastal Areas-San Diego County Coastal Areas.
PZ...None.
&&
PUBLIC...Moede
AVIATION/MARINE/BEACHES...HarrisonNearby
Winter Storm Warnings in California, 2017Every winter storm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.